Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Does Lopinavir/Ritonavir Treat

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Lopinavir + Ritonavir (Kaletra)

...amount of lopinavir in the blood stream stays much higher if it is taken with a small amount of ritonavir, another protease inhibitor. See Fact Sheet 442 for more information on ritonavir. Kaletra® is a combination of lopinavir and ritonavir in the same tablet. In developing countries, Kaletra is sold as Aluvia. Generic versions have been tentatively approved under PEPFAR (see Fact Sheet 475 ). Protease inhibitors prevent the...
Ask the Experts

PEP-associated rash

I am on day 12 of PEP (Combivir & Aluvia) for occupational exposure (Africa). The nausea and vomiting have subsided but now I have a very itchy rash developing. I woke up with urticarial hives on my chin, my cheeks became puffy and upper lip...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Steven-Johnson syndrome was be very rare with Aluva (lopinavir/ritonavir)+ Combivir so in most cases would treat through the rash with symptomatic treatment. Recommend monitoring by the prescribing MD or at HIV savvy clinic. KH Read more »

developed lipoatrophy while on videx,zidovudine and aluvia

what is lipoatrophy(from 2006 on videx and zidovudine) and can it be treated and how but i'm now switched to truvada and aluvia after alerting my doctor about my fat distribution last month
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Fat loss (lipoatrophy) and fat gain have been linked to zidovudine and somewhat less so to didanosine (Videx). Switching to Truvada and Aluvia (lopinavir/ritonavir) may stabilize the fat loss with slow recovery. Its impact on areas of fat gain is... Read more »

Skin Rash

Hi there I have been on Truvada and Efavirenz for exactly 10 days and this morning I woke up with a rash all over my body, even in my mouth feels as though it might even be in my mouth as well. I have been advised to stop taking ARV medication and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Often an efavirenz rash can be treated through with symptom management and careful monitoring. If rash is very severe with eye/mouth/breathing involvement then stopping Read more »

PLEASE ANSWER MY QUESTION

I need someone help. I need to make a decision on a new regimen by 10-31. I was currently on Truvada and Lexiva. I'm really scared of potential side effects of facial wasting which has caused me some server depression over the last couple of years....
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Thank you for your post.I'm a little unclear if you're talking about your first regimen or if you've had previous treatments (and failure). For purposes of clarity, I'll assume that you don't have any evidence of treatment failure or drug... Read more »
Articles
The Body PRO

908 Plus Lopinavir/Ritonavir Does Not Appear to Be a Viable Regimen for HIV-Infected Patients

...in this study. In fact, the amprenavir and ritonavir concentrations observed in this study in the 908/ritonavir arm, and the lopinavir and ritonavir concentrations in the lopinavir/ritonavir arm were similar to what has already been published... Read more »
U.S. Centers for Disease Control and Prevention

Prospective, Randomized, Open-Label Trial of Efavirenz vs. Lopinavir/Ritonavir in HIV+ Treatment-Naive Subjects With CD4+ Less Than 200

... Antiretroviral therapy based on efavirenz (EFV) is more effective than lopinavir/ritonavir (LPV/r)-based therapy among treatment-na├»ve patients with advanced disease, a new study found. The study enrolled 189 patients with CD4+ counts of... Read more »
The Body PRO

Nelfinavir, Lopinavir/Ritonavir Appear Safe for Hepatitis C Patients

...medications versus augmented immune response to HCV are often difficult to sort out, apparent hepatotoxicity after starting treatment is a common clinical problem. This abstract is an analysis of nelfinavir (NFV, Viracept)- and... Read more »
U.S. Food and Drug Administration

New Kaletra (Lopinavir/Ritonavir) Tablets and Oral Solution Once Daily Dosing Regimen in Certain Adult Patients

...patients receiving KALETRA tablets once daily compared to 7.0% in patients receiving KALETRA tablets twice daily. A table for the treatment-emergent adverse reactions of moderate or severe intensity and grade 3-4 laboratory abnormalities can be... Read more »
Connect With Others

about to start treatment

Posted by Anonymous, 4 Replies
...hi. kinda scared.. about to start treatment. My dr wants to use an induction/maintenance strategy starting with an intense four-drug Kaletra (LPV/r, lopinavir/ritonavir)-based Read more »

What should I think?

Posted by motherinlaw, 9 Replies
I will try not to make this too long...my son called yesterday and told me his wife was not doing well. My HIV negative son and three HIV negative grandchildren may soon lose their HIV positive wife and mother. My son and daughter-in-law seem not to... Read more »

HIV / AIDS DOCS

Posted by Survivor, 1 Reply
...only US$20 to US$50 a month), can make it a daunting task to find doctors, especially medical specialists, who are willing to treat people with HIV. The Ukrainian epidemic stands in stark contradiction to the stereotype that Americans hold... Read more »

Two weeks down and a life time to live

Posted by trulife, 2 Replies
Well folks...it's the end of two weeks on Atripla and so far things are going well. Side effects have been limited and are now subsiding. My biggest problem so far is swallowing the pill. I have always had trouble swallowing pills...go figure...a... Read more »